Optimal income taxation and the shape of average tax rates
We investigate whether the optimal income tax model of Mirrlees (1971) can reproduce the empirically observed increasing average tax rates. We give a necessary condition and exhibit two examples where the optimal average tax rates are increasing. We wish to thank Mathias Hungerbühler and Laurence Jacquet for stimulating discussions. Citation: HINDRIKS, Jean, Etienne LEHMANN, and Alexis PARMENTIER, (2006) "Optimal income taxation and the shape of average tax rates.
(This abstract was borrowed from another version of this item.)
To our knowledge, this item is not available for
download. To find whether it is available, there are three
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
|Date of creation:|
|Date of revision:|
|Note:||In : Economics Bulletin, 8(2), 1-6, 2006|
|Contact details of provider:|| Postal: Voie du Roman Pays 34, 1348 Louvain-la-Neuve (Belgium)|
Fax: +32 10474304
Web page: http://www.uclouvain.be/core
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Diamond, Peter A, 1998.
"Optimal Income Taxation: An Example with a U-Shaped Pattern of Optimal Marginal Tax Rates,"
American Economic Review,
American Economic Association, vol. 88(1), pages 83-95, March.
- Diamond, P., 1994. "Optimal Income Taxation: An Exemple with a U-Shaped Pattern of Optimal Marginal Tax Rates," Working papers 94-14, Massachusetts Institute of Technology (MIT), Department of Economics.
- Boadway, Robin & Cuff, Katherine & Marchand, Maurice, 2000.
" Optimal Income Taxation with Quasi-linear Preferences Revisited,"
Journal of Public Economic Theory,
Association for Public Economic Theory, vol. 2(4), pages 435-60.
- BOADWAY, Robin & CUFF, Katherine & MARCHAND, Maurice, . "Optimal income taxation with quasi-linear preferences revisited," CORE Discussion Papers RP 1466, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Robin Boadway & Katherine Cuff & Maurice Marchand, 1999. "Optimal Income Taxation With Quasi-Linear Preferences Revisited," Working Papers 984, Queen's University, Department of Economics.
- Jesus Seade, 1982. "On the Sign of the Optimum Marginal Income Tax," Review of Economic Studies, Oxford University Press, vol. 49(4), pages 637-643.
- Emmanuel Saez, 2001. "Using Elasticities to Derive Optimal Income Tax Rates," Review of Economic Studies, Oxford University Press, vol. 68(1), pages 205-229.
When requesting a correction, please mention this item's handle: RePEc:cor:louvrp:1860. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Alain GILLIS)
If references are entirely missing, you can add them using this form.